Special Issue 2022 – Call for Papers
A New Role for Statistics: The Joint Special Issue of "Statistics in Transition New Series" (SiTns) and "Statystyka Ukraïny" (SU)
Amal S. Hassan https://orcid.org/0000-0003-4442-8458 , Salwa M. Assar https://orcid.org/0000-0001-7450-7486 , Kareem A. Ali https://orcid.org/0000-0002-2522-7733 , Heba F. Nagy https://orcid.org/0000-0003-0262- 205X

(English) PDF


The exponentiated Burr Type XII (EBXII) distribution has wide applications in reliability and economic studies. In this article, the estimation of the probability density function and the cumulative distribution function of EBXII distribution is considered. We examine the maximum likelihood estimator, the uniformly minimum variance unbiased estimator, the least squares estimator, the weighted least squares estimator, the maximum product spacing estimator, the Cramér–von-Mises estimator, and the Anderson–Darling estimator. We derive analytical forms for the bias and mean square error. A simulation study is performed to investigate the consistency of the suggested methods of estimation. Data relating to the wind speed and service times of aircraft windshields are used with the studied methods. The simulation studies and real data applications have revealed that the maximum likelihood estimator performs more efficiently than its remaining counterparts.


exponentiated Burr Type XII model, least squares estimator, maximum likelihood estimator, uniform minimum variance unbiased estimator, weighted least squares estimator


al-Hussaini, E. K., Hussein, M., (2011). Estimation using censored data from exponentiated Burr type XII population. American Open Journal of Statistics, 1, pp. 33–45.

Alizadeh, M., Bagheri, F., M Khaleghy Moghaddam, M., (2013). Efficient estimation of the density and cumulative distribution function of the generalized Rayleigh distribution. Journal of Statistical Research of Iran JSRI, 10(1), pp. 1–22.

Alizadeh, M., Bagheri, S., Jamkhaneh, E. B., Nadarajah, S., (2015a). Estimates of the PDF and the CDF of the exponentiated Weibull distribution. Brazilian Journal of Probability and Statistics, 29(3), pp. 695–716.

Alizadeh, M., Rezaei, S., Bagheri, S., Nadarajah, S., (2015b). Efficient estimation for the generalized exponential distribution. Statistical Papers, 56(4), pp. 1015–1031.

Anderson, T. W., Darling, D. A., (1952). Asymptotic theory of certain "goodness of fit" criteria based on stochastic processes. The annals of mathematical statistics, pp. 193–212.

Asrabadi, B. R., (1990). Estimation in the Pareto distribution. Metrika, 37(1), pp. 199– 205.

Bagheri, S., Alizadeh, M., Baloui Jamkhaneh, E., Nadarajah, S., (2014). Evaluation and comparison of estimations in the generalized exponential-Poisson distribution. Journal of Statistical Computation and Simulation, 84(11), pp. 2345–2360.

Bagheri, S., Alizadeh, M., Nadarajah, S., (2016a). Efficient estimation of the PDF and the CDF of the exponentiated Gumbel distribution. Communications in Statistics- Simulation and Computation, 45(1), pp. 339–361.

Bagheri, S., Alizadeh, M., Nadarajah, S., Deiri, E., (2016b). Efficient estimation of the PDF and the CDF of the Weibull extension model. Communications in Statistics- Simulation and Computation, 45(6), pp. 2191–2207.

Benkhelifa, L., (2017). Efficient estimation in the Topp-Leone distribution. arXiv preprint arXiv:1701.03822.

Bhattacharya, P., Bhattacharjee, R., (2010). A study on Weibull distribution for estimating the parameters. Journal of Applied Quantitative Methods, 5(2), pp. 234–241.

Cheng, R. C. H. , Amin, N. A. K., (1979). Maximum product of spacings estimation with application to the lognormal distribution. Cardiff,Math. University of Wales Institute of Science and Technology.

Dey, S., Kayal, T., Tripathi, Y. M., (2018). Evaluation and comparison of estimators in The Gompertz Distribution. Annals Of Data Science, 5(2), pp. 235–258.

Dixit, U., Nooghabi, M. J., (2010). Efficient estimation in the Pareto distribution. Statistical Methodology, 7(6), pp. 687–691.

Dixit, U., Nooghabi, M. J., (2011). Efficient estimation in the Pareto distribution with The Presence Of Outliers. Statistical Methodology, 8(4), pp. 340–355.

Gradshteyn, I., Ryzhik, I., (2000). Table of Integrals, Series, and Products, Academic Press, San Diego, CA.

Headrick, T., Pant, M., Sheng, Y., (2010). On simulating univariate and multivariate Burr Type III and Type XII distributions. Applied Mathematical Sciences, 4, pp. 2207–2240.

Hurvich, C. M., Shumway, R., Tsai, C.-L., (1990). Improved estimators of Kullback– Leibler information for autoregressive model selection in small samples. Biometrika, 77(4), pp. 709–719.

Jabbari, N. H., (2010). Efficient estimation of PDF, CDF and rth moment for the exponentiated Pareto distribution in the presence of outliers. Statistics: A Journal of Theoretical and Applied Statistics, 44(4), pp. 1–20.

Kumar, D., Saran, J., Jain, N., (2017). The exponentiated burr xii distribution: moments and estimation based on lower record values. Sri Lankan Journal of Applied Statistics, 18(1), pp. 1–18.

Maiti, S. S., Mukherjee, I., (2018). On estimation of the PDF and CDF of the Lindley distribution. Communications in Statistics-Simulation and Computation, 47(5), pp. 1370–1381.

Maleki, F., Deiri, E., (2017). Efficient Estimation of the PDF and the CDF of the Frechet Distribution. Annals of Data Science, 4(2), pp. 211–225.

Mielniczuk, J., Wojtyś, M., (2010). Estimation of Fisher information using model selection. Metrika, 72(2), pp. 163–187.

Murthy, D. P., Xie, M., Jiang, R., (2004). Weibull Models, Haboken, NJ, USA, John Wiley & Sons.

Nilsson, M., Kleijn, W. B., (2007). On the estimation of differential entropy from data located on embedded manifolds. IEEE Transactions on Information Theory, 53(7), pp. 2330–2341.

Rasekhi, M., (2018). A study on methods for estimating the PDF and the CDF in the exponentiated gamma distribution. Communications in Statistics-Simulation and Computation, pp. 1–15.

Saleh, A. M. E., Hassanein, K., Ali, M. M., (1988). Estimation and testing of hypotheses about the quantile function of the normal distribution. Journal of Information and Optimization Sciences, 9(1), pp. 85–98.

Swain, J. J., Venkatraman, S., Wilson, J. R., (1988). Least-squares estimation of distribution functions in Johnson's translation system. Journal of Statistical Computation and Simulation, 29(4), pp. 271–297.

Tripathi, Y. M., Mahto, A. K., Dey, S., (2017). Efficient Estimation of the PDF and the CDF of a Generalized Logistic Distribution. Annals of Data Science, 4(1), pp. 63–81.

Woo, J. S., Yoon, G. E., (2001). Estimations of Lorenz curve and Gini index in a Pareto distribution. Communications for Statistical Applications and Methods, 8(1), pp. 249–256.

Back to top
© 2019–2022 Copyright by Statistics Poland, some rights reserved. Creative Commons Attribution-ShareAlike 4.0 International Public License (CC BY-SA 4.0)